Harpenden parents warned after 14-year-old hospitalised after eating ‘sweets’ containing Class B drug
- Credit: Archant
Parents are being warned to speak to their children after a 14-year-old girl from Harpenden was taken to hospital after taking ‘sweets’ which are believed to contain a high concentration of cannabis.
Three 17-year-old males were arrested on November 25 in Luton Road, Harpenden, on suspicion of possession with intent to supply controlled drugs. They are currently in police custody.
The girl who was taken to hospital, at the start of November, suffered breathing difficulties and numbness to her arms and legs but is believed to have made a full recovery.
A large quantity of drugs and ‘sweets’ were found during searches of addresses.
Harpenden neighbourhood sergeant Mark Essam said: “Whilst we do not want to alarm parents, it is important we let the public know about these sweets, which can be bought cheaply online and look like popular brands.
You may also want to watch:
“The difference is that they are laced with cannabis and sometimes Class A drugs like MDMA. Some of the packets are marked with the initial’s ‘THC’.
“We have been working with schools in the area and they have sent out information to parents already about this problem.
- 1 St Albans' COVID cases continue to decline as UK surpasses "grim" milestone
- 2 There's no business like snow business in St Albans
- 3 The Snow Must Go On: More pics of St Albans in the snow
- 4 Community pharmacies now part of Herts COVID vaccination rollout
- 5 Rapid community COVID-19 testing launches in Hertfordshire
- 6 'This was quite an emotional experience!' - Thanks to Covid vaccination teams from the people they have treated
- 7 Bishop wages war on sports gambling
- 8 Herts COVID-19 fatalities surge as UK death toll surpasses major milestone
- 9 Claw enforcement: How to stop your cat scratching furniture and leaving fur everywhere
- 10 'We are determined to get on top of this, and we will': Inside St Albans' COVID vaccination centre
“The health risks, especially to young people, include heart palpitations, vomiting and hallucinations.
“Please make sure you continue to speak to your children about the dangers of these ‘sweets’ and call us if your child has been offered them.”
The FRANK website offers help and advice to young people about drugs. Parents and carers of young people can find advice and resources around many topics including drugs and legal highs, by visiting Safe4Me.
Alternatively, you can stay anonymous by contacting Crimestoppers on 0800 555 111 or via their untraceable online form.